A reciprocal difference equation with maximum. (English) Zbl 1050.39015

Summary: We consider positive solutions of the following difference equation: \[ x_{n+1}=\max \left\{\frac{A}{x_n},\frac{B}{x_{n-2}} \right\};\qquad A,B>0 \] We prove that every positive solution is eventually periodic.


39A11 Stability of difference equations (MSC2000)
39A20 Multiplicative and other generalized difference equations
Full Text: DOI


[1] Popov, E.P., Automatic regulation and control, (1966), (in Russian), Moscow
[2] Mishkis, A.D., On some problems of the theory of differential equations with deviating argument, Umn, 32:2, 194, 173-202, (1977)
[3] Barbeau, E.; Tanny, S., Periodicity of solutions of certain recursions involving the maximum function, J. diff. eqns. and appls., 2, 1, 39-54, (1996) · Zbl 0856.39008
[4] Briden, W.J.; Ladas, G.; Nesemann, T., (), 73-78
[5] Cunningham, K.A.; Kulenovic, M.R.S.; Ladas, G.; Valicenti, S., On the difference equation xn+1 = MAX{xn, an}/(xn2xn−1, Proceedings of the fifth international conference on difference equations and applications, (Jan. 3-7, 2000), Gordon and Breach Science Temuco, Chile, (to appear)
[6] Feuer, J.; Ladas, G.; Janowski, E.J.; Teixeira, C., Global behavior of solutions of xn+1 = MAX{xn, A}/xnxn−1, J. comp. anal. and appl., 2, 237-252, (2000) · Zbl 0958.39009
[7] Janowski, E.J.; Kocic, V.L.; Ladas, G.; Schultz, S.W., (), 273-282
[8] Ladas, G., On the recursive sequence xn+1 = MAX{xnk, A}/(xnlxn−1), J. diff. eqns. and appls., 1, 95-97, (1995)
[9] Clark, D.; Lewis, J.T., A Collatz-type difference equation, Congressus numeratium, 111, 129-135, (1995) · Zbl 0912.11005
[10] Amleh, A.M.; Hoag, J.; Ladas, G., A difference equation with eventually periodic solutions, Computers math. applic., 36, 10-12, 401-404, (1998) · Zbl 0933.39030
[11] Ladas, G., Open problems and conjectures, J. diff. eqns. and appl., 2, 339-341, (1996)
[12] Briden, W.J.; Grove, E.A.; Ladas, G.; McGrath, L.C., (), 49-73
[13] Briden, W.J.; Grove, E.A.; Kent, C.M.; Ladas, G., Eventually periodic solutions of xn+1 = MAX{1/xn, an/xn−1}, Comm. appl. nonlinear anal., 6, 31-34, (1999) · Zbl 1108.39300
[14] Grove, E.A.; Kent, C.; Ladas, G.; Radin, M.A., On xn+1 = MAX{1/xn, an/xn−1} with a period 3 parameter, Fields institute communications, 29, (March 2001)
[15] Ladas, G., Open problems and conjectures, J. diff. eqns. and appls., 4, 3, 312, (1998)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.